I had a tt with muscle repair & hernia repair on 8/11/2009 - I was in hospital for 3 nights due to fever and my first dr follow-up on 8/17/2009 - well I about had heart failure when they uncovered my bandages and there was a foul odor, which I understood after 6 days, and some black purple skin at the incision line. Dr told me I had been walking too upright and caused this to happen - he is concerned about necropsy. He cleaned me up and put me on what I thought was a weird regimen of applying this silvadean topically to the affected area, covering with plastic wrap with 4/4's over these. I m doing this 3 times a day until Tuesday and then I have another appt. with him. I have not been running fever, and have been in a recliner for more than a week now. I must admit it does look better but the sulfa cream stinks on it's own without the rest of the mess. I have not smoked in 13 years, no longer am diabetic but have had a problem with diabetic neuropathy. Any thoughts????
You clearly have had necrosis (death) of skin and fat in the lower abdominal area due to compromised circulation to the tissues. The most common cause would be in someone who is an active smoker (not applicable to you). There are other reasons for this complication that can be discussed with your surgeon. Treatment involves topical antibiotics (the Silvadene), sometimes systemic antibiotics, and local wound care including progressive debridement of dead tissue to allow secondary healing to occur. Sometimes a permanent or temporary skin graft may be necessary to obtain rapid wound closure. It sounds like you are being treated appropriately for this unfortunate problem.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.